How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10770
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
48069651
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

I have been taking prednisolone steroids for 6/5 weeks now

Customer Question

I have been taking prednisolone steroids for 6/5 weeks now 5mg which realy help me there are no side effects up until now, I have been told I will have to come of them in two weeks time, So are ther any other types of drugs I can use?.ps Just to add there was nothing sinister found when I was given the Scan which about 4 weeks past.
Submitted: 6 years ago.
Category: Eye
Expert:  Dr. Rick replied 6 years ago.

Dr. Rick :

Hi. I can help you today.

Dr. Rick :

What is your doctor prescribing the steroids for? Why do you have to come off of them?

Customer:

My Dr prescribe prednisolone because My rright

Customer:

My Dr prescribed Prednisolone because I could not see properly with my right eye, He diagnosed arterial thrombosis My Dr said that I would have to come of Because of the side effects of long term use

Dr. Rick :

So. let me understand this correctly. Your ophthalmologist put you on steroids for arterial thrombosis and now your primary care doctor wants to take you off of them? Is this correct? Also do you remember your condition being called giant cell arteritis? Did you have a biopsy done of the artery on the side of your head?

Dr. Rick :

Hi are you there?

Dr. Rick :

The system shows you are in the chat room but I can't see your posts. We can use the Q&A system to communicate

Expert:  Dr. Rick replied 6 years ago.
Hi. I'm here and ready to continue working on your question.
Customer: replied 6 years ago.

Hi Im sorry But I had to go away for a while, In answer to question No I didn`t get a biopsy But I got a scan for my head does this help with you advice

also ask if the condition was diagnosed by the Dr at my local hospital and was passed on to my GP they never said anything about Giant Cell Arteritis Is this inf ok?

Expert:  Dr. Rick replied 6 years ago.
Thank you for the new information. In cases where I think it is important to continue/use steroids to prevent loss of vision I tell the GP to manage the side effects as best as possible and not to discontinue the steroids. Your current dose is not very large compared to the levels I use in patients with loss of vision due to inflammation/arthritis.

If you just have to come off the steroids, but still need their effects to treat your eye condition then I believe it is time to consult an oncologist. She could use similar medicines used to treat cancer, but many times in lower doses, to get the same, or even better, effects as the steroids.

I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.

Related Eye Questions